It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


Dave,

I'll go with your doctor.
The Tricor is specifically aimed at your triglycerides, a problem for you.

The switch to Zocor (simvastatin) from Vytorin (simvastain + ezetimibe) is merely the loss of one of the drugs, ezetimibe, that can be hard on the liver and muscles.

Give it a month with the Zocor and Tricor and have a retest to see what you cholesterol numbers look like...have you liver enzymes, ALT and AST run at the same time.

I think you'll be happy with the combo.
Thanks Lenin,
See.. there I was, ready to fight the doctor and you come in and say to give it a try! I reluctantly started with the Tricor last week and today I got my perscription filled for the Simvastatin and will stop taking the Vytorin today and replace it with the Simvastatin.

The one thing I really need to work on is the right diet, I don't want to take these meds forever. Let me ask you this (or anyone else reading this) once you get those numbers down on statins- is it in effect, clearing out your system and is there a point in which you can stop taking them and just maintain it by diet alone? I know there are several answers to that question such as it depends on where the problem is- Food or just the body producing it.

...and if it is being produced in the body, are there other options other than statins? such as Zetia?

Just tossing some things out.

Dave
Unfortunately viper,

Dave's numbers were achieved with 6 months of daily simvastatin and ezetimibe, so that while decent now, they would SOAR with just the TRICOR.

If the numbers reported were the BASELINE numbers, I'd agree with you completely: only the triglycerides are the problem. But it seems Dave needs the simvastain to get the LDL and TC to manageable levels.





All times are GMT -7. The time now is 01:46 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!